Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Apr 18, 2018, 3:43 PM EDT. It took effect at Apr 19, 2018, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 3:43 PM EDT (19:43 UTC)
- In effect from
- Apr 19, 2018, 2:00 PM EDT
- Expired
- Apr 19, 2018, 4:18 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
926 WHUS71 KPHI 181943 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 343 PM EDT Wed Apr 18 2018 ANZ430-431-450>455-191000- /O.NEW.KPHI.GL.A.0015.180419T1800Z-180420T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 PM EDT Wed Apr 18 2018 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Thursday afternoon through Friday morning. * Location...The Atlantic coastal waters of New Jersey and Delaware and the Delaware Bay. * Winds...Northwest 15 to 25 kt with gusts up to 40 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
471 WHUS71 KPHI 190118 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 918 PM EDT Wed Apr 18 2018 ANZ430-431-453>455-191430- /O.UPG.KPHI.GL.A.0015.180419T1800Z-180420T1200Z/ /O.NEW.KPHI.GL.W.0020.180419T1800Z-180420T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 918 PM EDT Wed Apr 18 2018 ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT FRIDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 2 PM Thursday to 8 AM EDT Friday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of southern New Jersey and Delaware...and Delaware Bay. * Winds...Northwest 20 to 30 kt with gusts up to 40 kt. * Seas...3 to 5 feet. * Timing...Winds will increase rapidly Thursday afternoon as they switch from easterly to westerly or northwesterly. Gale-force gusts are expected from late afternoon through the overnight hours before diminishing on Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ450>452-191430- /O.CON.KPHI.GL.A.0015.180419T1800Z-180420T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 918 PM EDT Wed Apr 18 2018 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * Location...The Atlantic coastal waters of northern and central New Jersey. * Winds...Northwest 15 to 25 kt with gusts up to 35 kt. * Seas...3 to 6 feet. * Timing...Winds will increase rapidly Thursday afternoon and evening as winds switch to westerly or northwesterly. Gale-force gusts are expected from late afternoon through the overnight hours before diminishing on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ CMS
822 WHUS71 KPHI 190818 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 418 AM EDT Thu Apr 19 2018 ANZ453>455-192100- /O.CON.KPHI.GL.W.0020.180419T1800Z-180420T1200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 418 AM EDT Thu Apr 19 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... * Location...The Atlantic coastal waters from Great Egg Inlet, New Jersey to Fenwick Island, Delaware. * Winds...West to northwest 15 to 25 knots with gusts up to 35 knots from this afternoon into tonight. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-192100- /O.CON.KPHI.GL.W.0020.180419T1800Z-180420T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 418 AM EDT Thu Apr 19 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... * Location...Delaware Bay. * Winds...Northwest 15 to 20 knots with gusts up to 35 knots from this afternoon into tonight. * Seas...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ450>452-192100- /O.UPG.KPHI.GL.A.0015.180419T1800Z-180420T1200Z/ /O.NEW.KPHI.SC.Y.0046.180419T2000Z-180420T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 418 AM EDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT FRIDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 4:00 PM this afternoon until noon Friday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters from Sandy Hook to Great Egg Inlet, New Jersey. * Winds...Northwest 15 to 25 knots with gusts up to 30 knots from late this afternoon into Friday morning. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Apr 18, 3:39 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 18, 3:39 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
339 PM EDT Wed Apr 18 2018
.SYNOPSIS...
A area of low pressure will move across the area tonight into
Thursday, along with its associated occluded, warm, and cold
fronts. This low will drift into the Canadian Maritimes through
Friday, which will keep northwest flow across the area with a
couple of dry surface troughs moving across the east coast. High
pressure will build into the Mid Atlantic and Northeast
Saturday through Sunday, before moving offshore Monday into
Tuesday. A coastal low may move north along the coast and affect
the area during the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Surface low pressure will approach the region from the west
tonight, moving into our area late tonight. Cloud cover will
increase quickly tonight as the low moves closer to the area.
Some light rain will fall, in advance of the approaching low but
amounts are expected to remain light, with southern areas
likely remaining dry through daybreak.
Overnight lows will drop into the mid to upper 30s across the
northern zones to mid to upper 40s across the southern zones.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Low pressure will cross the region tomorrow, dragging a cold
front through during the late morning/early afternoon. Some
light rain will fall across the region as the low crosses the
area. Amounts will be fairly light, especially across southern
areas, with only a tenth of an inch or less expected. As
temperatures cool across the higher terrain, a few flurries or
light snow showers may occur as the precipitation starts to come
to an end toward Thursday evening.
Extensive cloud cover across the northern half of the forecast
area will keep much cooler and only into the upper 30s to mid to
upper 40s. Once you get down towards Philadelphia and points
south, skies should see a few breaks. Highs into the upper 50s
to lower 60s are expected.
Even with the sun peeking out, it will feel cooler through the
day as the winds will really start to ramp up by late
morning/early afternoon. Winds will be our of the north to
northwest at around 15 to 25 mph with gusts up to 35 mph
possible.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A quiet start to the extended forecast for the end of the week,
through this weekend, into early next week. A return of
unsettled weather is possible by the middle to end of next week.
On Thursday night, the low pressure that affects the area
during the day will continue to move northward into the Canadian
Maritimes. Most of any precipitation associated with the low
will move to our north with the low pressure. However, there
could continue to be some snow showers across the higher
elevations, especially during the evening hours as the low-mid
level lapse rates may be high enough to interact with some left
over moisture and the passing short wave. These showers will
dissipate through the night into Friday morning as the moisture
dissipates across the area.
On Friday, the low will remain across the Canadian Maritimes,
while surface trough will likely cross the area. The trough will
be dry, and only present a shift in wind direction and possibly
some cloud cover, as it will likely not having much of an
airmass change. Winds during the day will be generally out of
the northwest, and gust 25- 30 mph, occasionally up to 35 mph at
times. Dry and breezy conditions will continue into Friday
night as well.
On Saturday, dry conditions will continue as another dry
surface trough will move across the area, before high pressure
builds into the area overnight. Winds will gust around 20 mph at
times, but it will not be as windy as Friday.
High pressure builds across the Mid Atlantic and northeast
Sunday, before moving offshore my Monday. Dry conditions will
continue for Sunday and Monday.
As we move into Tuesday and Wednesday of next week, a coastal
low is forecast to lift northward along the east coast. There is
timing differences between the GFS, ECMWF, and Canadian. With
the timing differences, there is the potential for rainfall
starting as early as Tuesday, with the most likely period
looking to be Wednesday Wednesday night. Temperatures across the
area are forecast to be above freezing, so the precipitation
would be all rain.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Mainly VFR conditions expected. Light rain develops
at KRDG, KABE, KTTN, KPNE, KPHL, and KILG, mainly after 03Z.
MVFR conditions likely at KRDG, KABE, and KTTN and possible at
KPNE and KPHL. Some IFR ceilings may impact the terminals,
mainly KTTN, but confidence is low at this time. Light winds
expected overnight around 5 to 6 knots or less. Moderate
confidence.
Thursday...MVFR conditions in low clouds and showers expected
from KPHL and terminals to the north and west. Strong northwest
winds around 10 to 15 knots with gusts up to 25 to 30 knots from
14-15Z through the afternoon. Moderate confidence.
OUTLOOK...
Thursday night...MVFR conditions possible early, before
improving to VFR overnight. Gusty northwest winds 20-30 knots.
Friday-Monday...VFR through the period. Gusty northwest winds
20-30 knots Friday; 20-25 knots Friday night; and 15-20 knots
Saturday.
&&
.MARINE...
A Gale Watch is in effect for all of our waters from 2PM
Thursday through 8AM Friday.
Tonight...Quiet conditions on the area waters with southerly
winds around 10 to 15 knots and seas around 2 to 4 feet.
Thursday...Winds will pick up out of the northwest on Thursday
and become particularly gusty during the afternoon and evening.
Soundings show a strong, deep layer of 35+ knots over the area
waters and mixing should be fairly efficient by the afternoon.
Sustained winds of 15 to 25 knots with gusts up to 35 knots.
Seas will also increase to around 4 to 5 feet by Thursday
afternoon.
OUTLOOK...
Thursday night...Gale Watch in effect for all the waters as
winds could gust up to 35 knots through the night.
Friday-Friday night...Small Craft Advisory conditions likely.
Saturday-Monday...Sub Small Craft Advisory conditions exected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Thursday afternoon through Friday morning for
ANZ430-431-450>455.
&&
Synopsis...Robertson
Near Term...Meola
Short Term...Meola
Long Term...Robertson
Aviation...Robertson/Meola
Marine...Robertson/MeolaHazardous weather outlook, Apr 18, 8:21 AM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 821 AM EDT Wed Apr 18 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-191230- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 821 AM EDT Wed Apr 18 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. | .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-191230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 821 AM EDT Wed Apr 18 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force wind gusts are possible late Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:47 PM EDT | Areal Flood Warning | PHI | Middlesex | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.